Recent Topics

Rash & itching after surgery

TL
on 4/1/04 10:40 pm - Sunny, CA
Hi everyone, I will be 4 weeks postop tomorrow. 1 week after surgery I broke out with a rash on my chest. I also have been itching all over about the same time. Went to the dr. a couple of days ago and they gave me 2 prescriptions for the itching. They don't know what it's caused from. The rash on my chest is fading away but the itching is driving me crazy. I've used Benadryl tablets, Benadryl cream, and Aveno lotion for dry, itchy skin and didn't help much at all. Has anyone else broke out with a rash or started itching after surgery. If so, what was the cause and how was it treated? Thanks. Terri
Tamara B.
on 4/1/04 10:49 pm - southwest, MO
Not post-op but recently had experience like this after drinking smoothies I made at home. Quit drinking them for several months and the rashes stopped. Started making them again and the rashes came back....for me it's either Strawberries, yogurt, or mango. Those are the ingredients i don't otherwise have on a daily basis. So I need to eliminate on by one and see which on it is. Have you been intaking new foods that you hadn't eaten regularly pre-op? I got a script called Fluocinonide Cream USP. 0.05% and it takes care of it but it is soooo itchy. Mine first appears on my fingers....weird? Good luck, TamaraB
nee g.
on 4/1/04 11:55 pm
I am sitting here scratching as we "speak". I am one week post op and am going crazy due to itching. I had benadryl in the hospital. The doctor said it could be from the anethetic but it should not have lasted this long. so not really sure what is causing this nasty itchy rash but I do hope we get better
Katieb46
on 4/2/04 12:01 am - Hamilton, IL
Ok you guys. If this is like a yeast infection I am taking an extra brush with me and not for my head. lol Hope it gets better Sharen
SAVAGE
on 4/2/04 12:50 am - Howell, NJ
RNY on 02/01/05 with
I would call your doc back and ask him for a referral to an allerigist. sometimes pain pills with codien ect will cause itching. if it continues I would see the allergist. good luck joyce
Tammy R.
on 4/2/04 12:54 am - Binsfeld, Germany
I also got a rash about 4 days post op. No one knew what from. I ended up with lotions and benidryl also. It lasted for about 2 weeks, although no one could tell me what caused it. I think it was from some of the pain meds they gave me after surgery. ( Of coarse, It was in a German hospital, and no one could tell me what the american equvilent was... so I may never know what caused it.
joyetta1
on 4/2/04 4:44 am - West Plains, MO
Terri I also developed a similar rash w/itching within the 1st week after my WLS. My surgeon said it was a reaction from the anesthesia that was a common side effect for some people. Funny though I had had previous surgeries with anesthesia (of course) but never the rash & itching. I also used Benadryl lotion & liquid to help with the itching & rash. Lasted for about 2 weeks with me. I not only had it on my chest but also on my back. It seemed almost like "the heat" from sitting, laying, etc. made it worse. Hope this helps but if it continues I would definitely ask my doctor for a referral to an allergist or someone else---as it could be from many different sources, pain meds, anesthesia, or something else. Have a great weekend. Joyetta B 322/208/150 to goal
Happy 2.
on 4/2/04 6:29 am - Suisun/Travis AFB, CA
Man!!! The things we forget so easily. I broke out in a rash on my chest first about 1 week post op. It then moved to my arms and legs. My feet were the worse. Nothing helped. It drove me crazy. I couldn't even sleep. Two of my kids would sit and scratch the top of my feet and legs for long periods of time. I would have even paid them, it was such a relief. The doctor had no answer for why it was happening either. It took a few weeks to migrate to different places and then go away. Karen
Barbara D.
on 4/2/04 6:32 am - somewhere over the rainbow, az
Hi Karen, were you on Morphine after surgery? Lots of people are allergic to it. I am hoping for percocet myself. Not as fast, but lasts longer. Best wishes, Barb